Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 19, 2011, 9:35 AM CDT for Clay County, Mississippi. It took effect at Apr 22, 2011, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 9:35 AM CDT (14:35 UTC)
- In effect from
- Apr 22, 2011, 7:00 PM CDT
- Expired
- Apr 20, 2011, 9:22 AM CDT
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Clay County, MS
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
332
WGUS44 KJAN 191435
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
935 AM CDT TUE APR 19 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-202035-
/O.NEW.KJAN.FL.W.0044.110423T0000Z-110423T1200Z/
/TBBM6.1.ER.110423T0000Z.110423T0000Z.110423T0600Z.NO/
935 AM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TIBBEE CREEK NEAR TIBBEE
* FROM FRIDAY EVENING TO SATURDAY MORNING.
* AT 8:30 AM TUESDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 16.4 TUE 08 AM 11.4 13.3 22.1 23.0 SAT 01 AM
$$1 follow-up statement
068
WGUS84 KJAN 201422
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
922 AM CDT WED APR 20 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-201452-
/O.CAN.KJAN.FL.W.0044.000000T0000Z-110423T1200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CDT WED APR 20 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TIBBEE CREEK NEAR TIBBEE.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.3 FEET
EARLY SATURDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 10.1 WED 08 AM 12.3 19.8 22.2 22.3 SAT 01 AM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 19, 4:19 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 19, 4:19 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT TUE APR 19 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM CONDITIONS
OVERNIGHT AS STRATUS HAS MOVED IN AND KEPT A LID ON
TEMPERATURES...ALONG WITH WAA OVER THE REGION THANKS TO A WARM FRONT
THAT MOVED NORTH ON MONDAY. IN ADDITION...SOUTHERLY WINDS HAVE
REMAINED UP TONIGHT WHICH HAS ALLOWED DECENT MIXING TO PRECLUDE ANY
FOG FORMATION. 00Z KJAN SOUNDING INDICATES JUST HOW MUCH MOISTURE
HAS SURGED NORTHWARD JUST IN THE PAST DAY. THE 18/00Z SOUNDING HAD
PW VALUES AROUND 0.40 INCHES...WHERE AS THE 19/00Z SOUNDING WAS AN
INCH MOISTER.
CONDITIONS WILL BE SIMILAR TODAY COMPARED TO MONDAY. THE SFC LOW
OVER THE FRONT RANGE OF THE COLORADO ROCKIES HAS BEEN SLOWLY
DRIFTING SOUTH THROUGH THE NIGHT AND SHOULD BE LOCATED ACROSS
OKLAHOMA BY 12Z TODAY IN RESPONSE TO A SHORTWAVE TROUGH DIGGING
SLIGHTLY OVER THE SOUTHERN PLAINS. THE PRESSURE GRADIENT OVER THE
AREA WILL BE TIGHTENED TODAY BETWEEN THIS LOW PRESSURE SYSTEM AND
THE SFC HIGH THAT HAS MOVED OFF TO OUR EAST. THIS WILL LEAD TO
BREEZY SOUTHERLY WINDS TODAY...WITH THE TIGHTEST GRADIENT AND
SUBSEQUENTLY GUSTIER WINDS RESIDING IN THE NW PART OF MY CWA. IT IS
IN THIS LOCATION WHERE A WIND ADVISORY WILL BE IN EFFECT FROM THIS
MORNING THROUGH THE DAY.
IN TERMS OF CONVECTION...HEIGHTS WILL REMAIN FAIRLY HIGH OVER THE
AREA AND WARMER AIR ALOFT WILL LIKELY KEEP THE CWA CAPPED ONCE AGAIN
DESPITE 2000J/KG OF MLCAPE...8-8.5C/KM 700-500MB LAPSE RATES...AND
FAIRLY MARGINAL 20-30KTS OF WIND SHEAR. AGAIN...CANNOT COMPLETELY
RULE OUT A SHOWER OR STORM IN THE HEATING OF THE DAY...BUT CHANCES
ARE LOW AND WILL LEAVE OUT OF THE FORECAST AT THIS TIME. FOR THE
MOST PART...TODAY SHOULD FEEL A BIT MORE LIKE SUMMER AS TEMPERATURES
WILL RISE INTO THE MID AND UPPER 80S. SOME LOCATIONS ACROSS THE WEST
MAY EVEN TOUCH 90 AFTER SUCH A WARM START TO THE DAY...AND WITH
DEWPOINTS IN THE MID AND UPPER 60S...UNCOMFORTABLE CONDITIONS WILL
BE IN PLACE.
AS THE SFC LOW OVER OKLAHOMA LIFTS OFF INTO THE OHIO VALLEY THIS
EVENING...IT WILL DRAG A COLD FRONT TOWARDS OUR REGION. THIS FORCING
WILL LIKELY BE ENOUGH TO ERODE THE CAP IN THE NORTH AND BRING A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THIS REGION...MOSTLY
AROUND OR AFTER MIDNIGHT PER HI-RES WRF MODELS. AGAIN...PLENTY OF
MOISTURE WILL BE IN PLACE OVER THE REGION...VERY STEEP LAPSE RATES
AND GOOD DEEP LAYER WIND SHEAR. A SQUALL LINE WILL MOVE INTO THE
REGION FROM WEST TO EAST THROUGH THE NIGHT AS THE COLD FRONT DIGS
DOWN INTO THE NORTHERN PARTS OF MY CWA. FURTHER TO THE SOUTH IT
LOOKS LIKE THAT THE REGION MAY BE A BIT MORE CAPPED AS WARMER AIR
WILL RESIDE ALOFT. GIVEN THE UNSTABLE ATMOSPHERE IN PLACE OVER THE
REGION...EXPECT THERE TO BE SOME SEVERE STORMS ASSOCIATED WITH THIS
LINE WITH THE PRIMARY HAZARDS BEING FROM LARGE HAIL DUE TO SUCH
STEEP LAPSE RATES AND DAMAGING WINDS GIVEN ABOUT 45-MAYBE 50KTS OF
DEEP LAYER SHEAR. GIVEN THIS SPC HAS OUTLOOKED THE FAR NW UNDER A
SLIGHT RISK FOR DAY1...MOSTLY DURING THE OVERNIGHT HOURS.
TEMPERATURES WILL BE WARM WITH LOWS AGAIN IN THE UPPER 60S AND
AROUND 70.
AS WE GET INTO WEDNESDAY...FRONTAL ASCENT WILL BE DIMINISHING AS THE
UPPER SUPPORT MOVES OFF TO THE NORTH AND EAST OF THE REGION. AS THE
LINEAR COMPLEX MOVES INTO EASTERN PORTIONS OF THE HWY 82 CORRIDOR
DURING THE EARLY MORNING HOURS...THERE COULD BE SOME SEVERE STORMS
STILL POSSIBLE. THE FRONT WILL CONTINUE TO SAG SOUTH INTO THE REGION
AND LOOKS TO STALL AROUND I-20 AS THE FLOW ALOFT BECOMES MORE ZONAL.
AS HAS BEEN THE CASE FOR THE LAST FEW DAYS...THE AIRMASS WILL BE
VERY UNSTABLE OVER THE ARKLAMISS WITH MORE THAN SUFFICIENT
INSTABILITY...STEEP LAPSE RATES...AND DECENT WIND SHEAR.
HOWEVER...UNLIKE PREVIOUS DAYS...CAPPING OVER THE AREA DOES NOT LOOK
AS STRONG WEDNESDAY AND THERE WILL BE THE POTENTIAL FOR STRONG TO
SEVERE STORMS WEDNESDAY AFTERNOON ACROSS MUCH OF THE AREA DUE TO
SUFFICIENT DAYTIME HEATING(AS HIGH TEMPERATURES SHOULD REACH INTO
THE MID AND UPPER 80S FOR LOCATIONS ALONG AND SOUTH OF THE STALLED
BOUNDARY). THE PRIMARY HAZARDS WILL BE FROM LARGE HAIL AND DAMAGING
WINDS. IN ADDITION...GIVEN AMPLE DEEP MOISTURE OVER THE AREA...HEAVY
RAINFALL MAY ALSO BE POSSIBLE WITH THE GREATEST POTENTIAL BEING
ALONG AND NORTH OF HWY 82.
SHOWERS AND THUNDERSTORMS LOOK TO CONTINUE INTO WEDNESDAY EVENING
AND MAY SEE SOME LINGERING STORMS WEDNESDAY NIGHT ACROSS NORTHERN
SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING.
BY THURSDAY MORNING...THE FRONT WILL LIFT BACK NORTH AS A WARM
FRONT...SHUNTING THE BULK OF THE PRECIP NORTH OF THE AREA. OVERNIGHT
LOWS AGAIN ON WEDNESDAY NIGHT WILL BE WARM AND INTO THE MID AND
UPPER 60S. /28/
.LONG TERM...THURSDAY THROUGH NEXT SUNDAY...
THE FRONT WILL STALL AND RETURN NORTH AS A WARM FRONT THURSDAY
WITH THUNDERSTORM POTENTIAL DECREASING AND BECOMING CONFINED TO NRN
PORTIONS OF THE FORECAST AREA BY AFTN. BEYOND THURSDAY...GLOBAL
MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN WILL
AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS
WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE RIDGE
WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY.
NEXT WEEK...THE GLOBAL MODEL CONSENSUS IS THAT THE PATTERN WILL
SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER
THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED
BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP
BY NEXT TUESDAY. /EC/
&&
.AVIATION...STRATUS HAS BEEN INVADING THE REGION OVERNIGHT AND MOST
ALL SITES NOW SEEING MVFR CIGS AROUND 1500-2000 FT. LOW CEILINGS
WILL BE THE PRIMARY MODE OF FLIGHT CAT REDUCTION THROUGH THE MORNING...
ALTHOUGH SOME FOG WILL BE POSSIBLE AROUND HBG/PIB WHERE LIGHTER
WINDS ARE EXPECTED. THE STRATUS WILL BE SLOW TO BREAKUP BUT SHOULD
DO SO BY NOON. SOUTH WINDS WILL BE STRONGER THAN MONDAY...GUSTY FROM
25 TO 30 MPH IN MOST PLACES WITH THE STRONGER WINDS AFFECTING KGLH
AND KGWO. EXPECT SHOWERS AND STORMS TO BE COMING IN FROM THE NORTHWEST
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AHEAD OF A STALLING COLD
FRONT. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 87 70 87 67 / 6 17 40 32
MERIDIAN 87 69 86 65 / 11 17 39 38
VICKSBURG 90 69 85 64 / 6 17 41 28
HATTIESBURG 87 71 87 68 / 5 8 16 17
NATCHEZ 88 70 88 68 / 4 14 19 11
GREENVILLE 88 71 79 62 / 13 37 54 51
GREENWOOD 88 69 81 62 / 11 40 57 56
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MSZ018-019-025>027-034>036-040>042.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR LAZ007>009.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ARZ074-075.
&&
28/ECHazardous weather outlook, Apr 19, 5:01 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 AM CDT TUE APR 19 2011 LAZ015-016-023>026-MSZ030>033-037>039-043>066-072>074-201000- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 456 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY. SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP AHEAD OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE AREA FROM THE NORTHWEST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL DOWNPOURS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. THE POTENTIAL FOR HEAVY RAINFALL IS GREATEST ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED WEDNESDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-201000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 456 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP AHEAD OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE AREA FROM THE NORTHWEST TONIGHT. MUCH OF THIS AREA IS UNDER A WIND ADVISORY FROM THIS MORNING UNTIL THIS EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT AS A COLD FRONT ENTERS THE REGION. A BROKEN LINE OF STORMS WILL ENTER THE DELTA REGION AFTER MIDNIGHT AND WILL PUSH EAST ACROSS THE HIGHWAY 82 CORRIDOR. THE PRIMARY RISKS WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE WEDNESDAY AS A COLD FRONT WILL STALL OVER THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WEDNESDAY GIVEN AN UNSTABLE AIRMASS OVER THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Local storm report, Apr 19, 9:31 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL HAZLEHURST 31.86N 90.39W
04/15/2011 E1.75 INCH COPIAH MS PUBLIC
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:50 AM CDT | River Flood Warning | JAN | Issaquena, Washington | 55 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.